Alert archive / Texas / Gale Warnings in 2022

Gale Warning 3, NWS Corpus Christi, TX

January 14, 2022

NWS Corpus Christi, TX issued this gale warning at Jan 14, 2022, 3:57 AM CST. It took effect at Jan 15, 2022, 6:00 AM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 14, 2022, 3:57 AM CST (09:57 UTC)
In effect from
Jan 15, 2022, 6:00 AM CST
Expired
Jan 16, 2022, 8:52 AM CST
In force
27 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this gale warning went out at Jan 13, 10:36 PM CST, 5 hours 21 minutes earlier.

Area forecast discussion, Jan 13, 10:36 PM CST, 5 hours 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1036 PM CST Thu Jan 13 2022

.DISCUSSION...

Nudged the start time of the Gale Watch up a few hours based on
recent hi-res guidance which drapes the front along our coast
before sunrise Saturday morning. Otherwise, the rest of the
forecast remains on track.

See below for the 06Z Aviation discussion.

&&

.AVIATION /06Z TAFs/...

Not much change with this TAF cycle. VFR conditions are currently
in place across all terminals. Still expecting MVFR/IFR
visibilities to develop between 10-14Z as fog sets in. Conditions
will improve by mid morning with clear skies throughout the day.
Light and variable winds tonight with regain a southerly component
through the day with gusts from 15-20 knots possible during the
afternoon.

&&

.PREV DISCUSSION... /Issued 537 PM CST Thu Jan 13 2022/

DISCUSSION...

Went ahead and issued a Fire Weather Watch for Saturday from the
Brush Country to the Southern Coastal Bend. Strong winds behind
Saturday's cold front and significantly drier air will result in
critical fire weather conditions on Saturday. Fuels across the
region have been freeze-cured and recent TFS Fire Danger Maps show
very high potential for fire danger. It's possible the Watch is
expanded across the Northern Coastal Bend and Victoria Crossroads
in the next day or so.

See below for the 00Z TAF Update.

AVIATION /00Z TAFs/...

VFR conditions are in place across all terminals. Light and
variable winds will result in another round of fog tonight with
MVFR/IFR vis possible at ALI/CRP/VCT. Fog will clear out shortly
after sunrise as VFR conditions return. Winds will take on a
southerly component through the day with gusts from 15 to 20 knots
possible during the afternoon hours.

PREV DISCUSSION... /Issued 257 PM CST Thu Jan 13 2022/

SHORT TERM (Tonight through Friday Night)...

A beautiful day today will transition into a lovely night. Skies
will be mostly clear and, with dry air aloft, the stars should
really shine. Of course, these clear skies and dry air mean that
temperatures will be cool--in the 40s and 50s--but winds will be
light overnight. Winds will shift to more southerly flow as the high
pressure that is bringing us this sunshiny weather shifts to the
east Friday. Even warmer high temperatures--in the 70s and 80s--are
expected and low-level moisture will return Friday and Friday night.
This could lead to some patchy fog development late Friday night
ahead of an approaching cold front.

LONG TERM (Saturday through Thursday)...

A strong cold front is expected to move through S TX Saturday
morning with strong to very strong northerly winds, and a drier,
colder airmass moving into the area in its wake.

Several hazards are expected behind the cold front through the
weekend.

The main hazard will be the strong to very strong northerly winds,
especially across the Coastal Bend and Victoria Crossroads where
Wind Advisory conditions are expected. Winds are expected to range
from 25-30 mph with gusts as high as 45 mph, especially across the
islands. The strongest winds will be across the waters where a
Gale Watch is in effect Saturday through Sunday morning.

The strong winds will also bring drier conditions to S TX with RH
values dropping into the teens across the Rio Grande Plains, Brush
Country and western Coastal Plains and in the 20s along the coastal
areas. The strong winds combined with the dry air will likely lead
to elevated fire weather conditions Saturday afternoon. Conditions
may briefly reach critical thresholds. Models have varied on
location of the more critical thresholds, thus will hold off issuing
a Fire Weather Watch until confidence increases on where and for how
long.

A few locations across the northern CWA may dip to the freeze mark
Saturday night, but due to the winds, am not expecting any
widespread freeze. Although it will feel like lows are in the mid
20s to around 30 degrees with the wind chill. A few locations may
drop to around 32 degrees Sunday night as well, but again only a few
locations across the north.

Winds are progged to diminish through the day Sunday, becoming light
Sunday night through Monday and Monday night. A southerly flow
returns by Monday night/Tuesday, bringing higher humidity and warmer
temps back across S TX through the middle of next week. Another cold
front will be possible later in the week along with a chance for
showers.

MARINE...

Light winds will be generally from the north/northwest tonight.
Winds will shift to southerly flow Friday as high pressure shifts to
the east. Winds will become moderate to strong Friday night as a
cold front approaches the area. A Small Craft Advisory has been
issued for Friday night into Saturday morning. The cold front
will move across the Bays and Coastal Waters Saturday. The front
may trigger isolated to scattered showers. Strong offshore flow,
building seas, colder and drier conditions are expected after
frontal passage. Frequent gusts to gale force can be expected
Saturday through early Sunday morning. Conditions will improve
late Sunday with winds becoming west to southwest by Sunday night.
A weak to moderate southerly flow will develop by Monday night
and continue through Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    47  77  54  63  36  /   0   0  10  10   0
Victoria          46  76  51  59  33  /   0   0  10  10   0
Laredo            45  81  53  64  37  /   0   0   0   0   0
Alice             47  80  53  64  34  /   0   0  10  10   0
Rockport          53  72  54  64  38  /   0   0  20  10   0
Cotulla           40  82  48  64  34  /   0   0   0   0   0
Kingsville        46  79  54  64  36  /   0   0  10  10   0
Navy Corpus       53  71  56  64  41  /   0   0  10  10   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Fire Weather Watch from Saturday morning through Saturday
     afternoon For the following zones: Coastal Kleberg...
     Coastal Nueces...Coastal San Patricio...Duval...Inland
     Kleberg...Inland Nueces...Inland San Patricio...Jim Wells...
     Kleberg Islands...La Salle...Live Oak...McMullen...Nueces
     Islands...Webb.

GM...Gale Watch from late Friday night through Sunday morning For the
     following zones: Bays and Waterways from Baffin Bay to Port
     Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

     Small Craft Advisory from 11 PM Friday to 5 AM CST Saturday For
     the following zones: Bays and Waterways from Baffin Bay to
     Port Aransas...Bays and Waterways from Port Aransas to Port
     O'Connor...Coastal waters from Baffin Bay to Port Aransas
     out 20 NM...Coastal waters from Port Aransas to Matagorda
     Ship Channel out 20 NM...Waters from Baffin Bay to Port
     Aransas from 20 to 60 NM...Waters from Port Aransas to
     Matagorda Ship Channel from 20 to 60 NM.

&&

TC/95...AVIATION
Hazardous weather outlook, Jan 13, 6:17 PM CST, 9 hours 40 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
617 PM CST Thu Jan 13 2022

TXZ229>234-239>247-342>347-442-443-447-150030-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
617 PM CST Thu Jan 13 2022

This hazardous weather outlook is for South Texas.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

A Fire Weather Watch is in effect Saturday from the Brush Country
to the Southern Coastal Plains.

Wind Advisory conditions may occur Saturday over portions of
South Texas.

Minimum temperatures Sunday and Monday may approach freezing over
much of South Texas.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-150030-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
617 PM CST Thu Jan 13 2022

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Small Craft Advisory conditions are expected over the Waters
Friday evening through Saturday morning.

A Gale Watch is in effect from Saturday morning through Sunday
morning. Frequent gusts to gale force may also occur.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

TC

In the hours before

Special weather statement, Jan 14, 12:55 AM CST, 3 hours 2 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1255 AM CST Fri Jan 14 2022

TXZ241>247-342>347-442-443-447-141400-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
Including the cities of Alice, Orange Grove, Kingsville,
Loyola Beach, Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton,
Mathis, Taft, Odem, Rockport, Fulton, Refugio, McFaddin,
Woodsboro, Kamay, Corpus Christi, Flour Bluff, Portland,
Ingleside, Bayside, Austwell, Magnolia Beach, and Port Lavaca
1255 AM CST Fri Jan 14 2022

...PATCHY TO AREAS OF FOG EARLY THIS MORNING...

Patchy to areas of fog have developed across portions of the
Coastal Bend early this morning. Expect visibilities generally 1
to 3 miles with a few locations seeing visibilities 1/4 mile or
less at times.

Use caution if traveling as visibility may change rapidly
in a short amount of time. Use low beam headlights and leave
extra distance between your vehicle and others on the road.

ANM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 3:52 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 5 more4 hr
Jan 14, 3:52 AM CSTWind AdvisoryCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more40 hr
Jan 14, 3:57 AM CSTMarine Dense Fog AdvisoryCRP7 hr
Jan 14, 8:13 AM CSTDense Fog AdvisoryCRPAransas, Bee, Calhoun, Goliad, Jim Wells, Kleberg and 4 more3 hr
Jan 14, 2:20 PM CSTRed Flag WarningCRPAransas, Bee, Calhoun, Duval, Goliad, Jim Wells and 9 more28 hr

Nearby

Gale Warnings in Texas, 2022Every gale warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.